Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is red sores on the gum a side effect of Vitamin B-12?

Hi...have a small red sore on my lower gum....noticed it a few weeks ago.....used salt water and then it was gone...noticed it today it s back and bleeding a tiny bit.....i take sublingual B-12 once in a while and took it a2 days ago 5000MCG...took 2 under the tongue...didn t realize they were 5000 MCGs each....think maybe this is the side effect of taking too much B-12?
Fri, 30 Mar 2018
Report Abuse
Addiction Medicine Specialist 's  Response
Hello,

No, B12 is a vitamin that is in all animal products and is normally in the body at large amounts. But if something is rubbing against the gum, the mechanical irritation will cause problems. I am not sure if sublingual is a good route. Either you have pernicious anemia, and getting it injected works or you don't, and then oral administration is good.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Matt Wachsman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is red sores on the gum a side effect of Vitamin B-12?

Hello, No, B12 is a vitamin that is in all animal products and is normally in the body at large amounts. But if something is rubbing against the gum, the mechanical irritation will cause problems. I am not sure if sublingual is a good route. Either you have pernicious anemia, and getting it injected works or you don t, and then oral administration is good. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Matt Wachsman